# SDR 2002FA0000175

- Difficulty date: January 30, 2002
- Submitted: February 6, 2002
- Operation: General aviation
- Aircraft: N8939Z
- Make and model: Cessna 310G
- Aircraft serial: 310G0039
- Engine: Cont IO470D
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO470D
- Part serial: 1051367DR
- Condition: Failed
- Location: 5&6 Cylinders
- Part time: 2,642 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE PERFORMING A STATIC GROUND RUN, AT APPROX. 2200 RPMS THE ENGINE SHOOK VIOLENTLY.  THE ENGINE WAS QUICKLY SHUT DOWN AND FUEL SHUT-OFF VALVE SELECTED TO THE OFF POSITION.  CLOSE INSPECTION OF THE ENGINE REVEALED THAT THE NR 6 CYLINDER HAD SEPARATED FROM THE ENGINE.  THE NR 5 CYLINDER WAS JAMMED WITH THE PISTON CONNECTING ROD SEVERED IN HALF.  THE FORWARD ENGINE CASE WAS CRACKED IN SEVERAL PLACES EXPOSING BOTH NR 5 AND NR 6 CYLINDER ASSEMBLIES INNER MECHANISM AND CRANKSHAFT.  RECOMMENDATIONS ARE TO REMOVE ENGINE AND SUBMIT IT TO A TEARDOWN INSPECTION ALONG WITH A METALLURGIC EVALUATION ON THE INTERNAL PARTS FOR FAILURE.  IN PARTICULAR, THE NR 5 CYLINDER CONNECTING ROD AND FORWARD ENGINE CASE.
